Jump to content
  • Sign Up
2 2
Mary Catherine

Some Help Please

Rate this topic

Recommended Posts

Hello - I was recently diagnosed with DH after years of being told I has psoriasis.  I've been gluten-free for a while now including all of my skin care products but I still continue to get breakouts that are painful and itchy.  My dermatologist would like me to take Dapsom starting in a small dosage.  I'd appreciate any comments from those who have tried Dapsom as the side effects are rather scary.  Also any other things you have done to help with the breakouts.  Thank you so much. 

Share this post


Link to post
Share on other sites

Read this & follow the diet. This is a member who is actually a doctor specializing in pediatrics but she has celiac disease. 

In case that is not clear then you can access the diet here:

http://www.todaysdietitian.com/newarchives/0816p14.shtml

Do not eat out, do NOT!!!!!!! Do not eat anything you have not yourself prepared & that means not what your sister made, or your mom made or a friend made for you. They don't know the rules even though they mean well & love you.

Go on a low iodine diet for 2 weeks or so. Low iodine diet can be found here:

Leave off the gluten of course

http://www.thyca.org/download/document/229/Cookbook1pgEng.pdf

Get the doc to prescribe you Flucinonide cream 0.05% -- it will help a lot with the itching.

I never took Dapsone as I am allergic to sulfa drugs & didn't want to risk it. Many here have over the years taken it & most have had side effects to where they had to quit it. Your mileage may vary.

Oh, & the breakouts will wax & wane all on their own until all the antibodies are out of your skin. 

AND steroid shots or pills can work wonders UNTIL you go off them & then there's a backlash from hell. A price I can assure you that you do not want to pay.

  • Upvote 1

Share this post


Link to post
Share on other sites

Thank you so much for this information.  I'm still undecided about Dapsone.  I have had Flucinonide cream in the past and it did not work for me.  I now use Aczone (which is actually Dapsone) but it is very expensive.  Again, thank you for the links, most helpful.

Share this post


Link to post
Share on other sites

You're welcome! Also watch the NSAID's as they tend to make the rash flare. If you have to take something, it seems Tylenol is the least aggravating to the rash.

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
2 2

×